Louisiana, 2018Tornadoes and Damaging Winds in Louisiana, November 1, 2018
November 1, 2018 · NWS LIX · 19 events in 8 counties and zones
Deepening low pressure moving through the Lower Mississippi River Valley into the Ohio River Valley pushed a cold front through southeast Louisiana and southern Mississippi on the 1st. Severe thunderstorms developed in advance of the front, producing numerous reports of severe weather, including several tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deepening low pressure moving through the Lower Mississippi River Valley into the Ohio River Valley pushed a cold front through southeast Louisiana and southern Mississippi on the 1st. Severe thunderstorms developed in advance of the front, producing numerous reports of severe weather, including several tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Oct 31, 11:33 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 31, 11:33 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1233 AM CDT Thu Nov 1 2018
...06Z AVIATION DISCUSSION...
TAFs will completely hinge on the line of thunderstorms moving
across western Louisiana and towards the forecast area this
morning. Once the line passes through from west to east,
conditions will improve greatly.
&&
.PREV DISCUSSION... /issued 901 PM CDT Wed Oct 31 2018/
UPDATE...
Updated for Tornado Watch #418 which has been issued for the far
northwest portion of the forecast area to the northwest of metro
Baton Rouge and Wilkinson County, Mississippi and points northwest
across most of northern, central and western Louisiana through
4am CDT. The watch includes the possibility of a couple intense
tornadoes, scattered damaging wind gusts to 70 mph likely and
isolated large hail events to 1.5 inches in diameter. Timing of
severe weather is still on track, and it is likely the severe
threat will extend further southeast to metro Baton Rouge and more
of southwest Mississippi before 4am for possibly an accelerating
squall line, or at least some cells developing ahead of the line,
so it is likely a new tornado watch will be issued by 11 pm or
midnight for the remainder of the forecast area. 22/TD
AVIATION...
Mostly VFR conditions with gusty southerly winds are expected
ahead of a squall line of TSRA that is expected to move through
and impact the southeast Louisiana and south Mississippi airports
overnight into early Thursday morning. Strong to locally severe
TSRA are likely to produce wind gusts of 35 knots and possibly
greater at all airports, so included those convective gusts with
TEMPO +TSRA with LIFR conditions starting at KBTR during 07-09z,
then spreading southeast to KMSY, KNEW and KASD 08-12z and KGPT
10-13z. SHRA and some TSRA may linger for a few hours behind the
squall line and cold front along with prevailing MVFR conditions
through most of the day on Thursday. 22/TD
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Slight/Enhanced Risk of severe Tonight into Thursday.
Slight Risk of excessive rainfall Thursday
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or
excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for moderate to high risk of severe
and/or excessive rain; direct tropical threats; Events
of National Significance.
PREV DISCUSSION... /issued 438 PM CDT Wed Oct 31 2018/
DISCUSSION...Forecast focus is on the severe weather event expected
tonight and tomorrow morning. Ahead of this event we will see a few
showers this evening. This could provide a few people a wet evening
during trick or treating but overall most people should have little
issues. As we get into the late evening hours and more so after
midnight look for conditions to go downhill from west to east.
Convection is already ongoing over southeast and central TX and
there have been a few tornado warnings near the Houston area
already. Things are expected to only increase in severity as the
evening and overnight progresses. This indicates just how
impressive the system could be.
Overall thinking has not changed much since this morning or
yesterday. Potent s/w will move through the ARKLATEX and into the
Lower MS Valley while deepening a sfc low over the Lower MS Valley.
This sfc low will lift towards the Ohio Valley by midday tomorrow.
It will eventually drag a cold front through the region by tomorrow
afternoon.
This s/w is still expected to take on a neutral to negative tilt
overnight and the strong forcing will deepen the sfc low. The winds
in the mid and lower levels will respond significantly with h5 winds
out of the southwest around 50-60kts, h85 winds will be out of the
south around 40-50kts, and sfc winds may begin to back out of the
SSE due to the deepening sfc low. This will lead to a very favorable
shear environment with 0-1km SRH possibly around 250-350 m2/s2 and
0-3km SRH around 400 m2/s2 maybe even approaching 500. Deep layer
shear is impressive too with 0-6km bulk shear around 40-55kts.
Obviously fcst soundings show a very favorable hodograph for
tornadic development. Instability again is not overwhelming but is
sufficient with MLCAPE likely peaking over 1000 j/kg and 0-3km
CAPE of 60-140 j/kg, definitely good enough in the LL. Showalters
are still forecast to be around -2 to -4. With these features any
storms that develop ahead of the main line will be able to
maximize the shear and could provide the greatest tornado threat.
These could also produce a strong tornado or two. The tornado
threat won't end with the approach of the squall-line which will
likely be more of a QLCS. The shear will still be very strong and
embedded tornadoes will be possible if not likely in the line.
As for timing, this is the one thing we aren't extremely
confident about. If storms fire ahead of the line then locations
like BTR could see activity right around midnight while locations
along the north and south shores and coastal MS could see activity
at and well before sunrise. If we are waiting on the line then it
could be more of a 2/3am around the BTR area to 13-16z coastal
MS. One concern though with timing is if the squall-line really
consolidates and is intense then there is a good chance it could
rapidly accelerate east. If that occurs then the timing would move
up and the straight-line wind threat will really increase and
could be widespread. A possible good example is the squall-line we
saw on April 27th 2015.
As for the rain potential this is still impressive. This will still
be a fairly transitory system but these storms will be very
efficient rain producers. Still forecasting K index values of around
38 and PWs near 2" which is at the top of climo. This will combine
with a very diffluent pattern aloft and some of these storms will
drop a considerable amount of rain in a very short time which could
lead to localized flash flooding. There is a Slight Risk of
excessive rainfall and widespread 2-3 inches with locally higher
amounts looks are possible.
Forecast is far more quiet Friday and through the weekend. Another
cold front should move through early next week. /CAB/
AVIATION...1740Z TAFS...
Look for mostly calm conditions early to mid afternoon hours for
all terminals. Low-level cumulus field can be expected, with areas
of upper-level cirrus but VFR conditions should prevail. Primary
focus for all areas will be developing showers/storms later this
evening in the wake of an approaching cold front and associated
line of strong to severe thunderstorms. Latest high resolution
model guidance is becoming better in agreement with the idea of
thunderstorms developing as cells out ahead of this line across
western areas around and after 00Z this evening. It is very
possible that these cells may be severe and/or tornadic with an
approaching line expected to swing across the entire area
beginning roughly 06-08Z out west, to 08-12Z for SE LA and
southern MS, to around 12-15Z across coastal MS. Any severe storm
may contain very dangerous winds in excess of 50-60kts, hail, and
isolated tornadoes. Outside of these storms once the front
passes, stratiform rain will keep flight categories low through
the early morning hours along with an evident wind shift after the
passage of the front. Look for potential improving conditions
around 14-16Z for BTR as the stratiform rain presses east. KLG
MARINE...Wind speeds and seas will continue to increase overnight
as the local pressure tightens due to a surface low tracking through
the Lower MS Valley and to the northeast. That cold front should
push through the coastal waters Thursday afternoon and evening.
Winds will likely relax midday and tomorrow afternoon until the
front passes through. Have left the SCY in place for tonight and
tomorrow. Additional headlines may be needed tomorrow night after
the front moves through and the cold air begins to pour in. After
the front passes through, a short period of offshore flow will ensue.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 50 64 46 / 70 10 10 0
BTR 74 51 66 47 / 60 10 0 0
ASD 75 54 66 49 / 100 10 10 0
MSY 74 56 66 53 / 100 10 10 0
GPT 76 56 66 51 / 100 30 10 0
PQL 77 58 66 49 / 100 40 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ530-
532-534-536-538-550-552-555-570-572.
Small Craft Advisory until 7 PM CDT this evening for GMZ557-575-
577.
MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ532-
534-536-538-550-552-555-570-572.
Small Craft Advisory until 7 PM CDT this evening for GMZ575-577.
&&Hazardous weather outlook, Oct 31, 8:42 PM CST, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
942 PM CDT Wed Oct 31 2018
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-011445-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
942 PM CDT Wed Oct 31 2018
This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.
.DAY ONE...Tonight
Widespread strong to severe thunderstorms will be expected
tonight across most of southeast Louisiana and south Mississippi,
starting in areas near and north and west of metro Baton Rouge
between 11 pm and 3 am, and spreading southeast to metro New
Orleans possibly extreme coastal southeast Louisiana and much of
coastal Mississippi by 7 am. A squall line of thunderstorms will
race east and likely produce strong to damaging straight line
winds in excess of 50 to 60 mph. In addition, some storms along
the squall line and out ahead of the line may produce large hail
and isolated tornadoes, some of which may be strong or long
tracked. Additionally, heavy rainfall will deliver localized flash
flooding.
Hazardous wave conditions to small craft due to stronger winds
are expected across most of the marine area including the tidal
lakes, sounds and coastal waters.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Expect a continued risk of strong to severe thunderstorms early
Thursday across extreme southeast Louisiana and southeast
Mississippi. All modes of severe weather will persist with
damaging straight line winds, hail, and isolated tornadoes.
Locally heavy rainfall may also deliver localized flash flooding.
A small craft advisory for stronger winds and hazardous seas to
small craft will remain in effect for much of Thursday across most
of the coastal waters.
No additional threats of severe or hazardous weather are expected
through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be required later tonight and Thursday
morning.
TD
In the hours before
Special weather statement, Nov 1, 12:53 AM CST, 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
153 AM CDT THU NOV 1 2018
LAZ034>036-046>048-010745-
Iberville-East Feliciana-Pointe Coupee-West Baton Rouge-West
Feliciana-East Baton Rouge-
153 AM CDT THU NOV 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...WEST
BATON ROUGE...POINTE COUPEE...CENTRAL EAST FELICIANA...NORTHWESTERN
IBERVILLE AND NORTHWESTERN EAST BATON ROUGE PARISHES...
At 152 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bayou Current to near Port Barre to
Carencro. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, New Roads, Jackson, St.
Francisville, Clinton, Brusly, Livonia, Maringouin, Slaughter,
Fordoche, Rosedale, Grosse Tete, Morganza, Wilson, Norwood, Wakefield
and Spillman.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3090 9179 3096 9096 3056 9114 3019 9143
3019 9149 3023 9148 3024 9157 3026 9159
3036 9164 3038 9163 3044 9164 3050 9171
3050 9175 3051 9173 3061 9176 3071 9173
3078 9176 3082 9181
TIME...MOT...LOC 0652Z 269DEG 29KT 3084 9174 3057 9186 3032 9206
32Special weather statement, Nov 1, 1:32 AM CST, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
232 AM CDT THU NOV 1 2018
LAZ034>037-046>050-056-MSZ068-069-010800-
Livingston-Iberville-Ascension-St. Helena-East Feliciana-Pointe
Coupee-Assumption-West Baton Rouge-West Feliciana-East Baton
Rouge-Wilkinson-Amite-
232 AM CDT THU NOV 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASCENSION...EASTERN WEST FELICIANA...WEST BATON ROUGE...CENTRAL ST.
HELENA...SOUTHEASTERN POINTE COUPEE...NORTHWESTERN LIVINGSTON...EAST
FELICIANA...IBERVILLE...EAST BATON ROUGE AND NORTHWESTERN ASSUMPTION
PARISHES...EASTERN WILKINSON AND AMITE COUNTIES...
At 232 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden City to 7 miles west of
Zachary to Loreauville. Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Jackson, Clinton, Liberty, Greensburg, Oak Hills Place, St. Gabriel,
Walker, Addis, Brusly, White Castle, Centreville, Slaughter, Gloster
and Rosedale.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3132 9111 3135 9102 3135 9055 3062 9074
2993 9123 3000 9126 3004 9122 3006 9137
3010 9138 3010 9146 3023 9148 3024 9157
3032 9162 3070 9135 3135 9119
TIME...MOT...LOC 0732Z 278DEG 40KT 3142 9109 3069 9128 3004 9174
32Event by event
13 thunderstorm wind, 5 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, East Feliciana
- When
- November 1, 1:41 AM CST
- Where
- East Feliciana County, 0.91 mi SW of Olive Branch
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.720, -91.080
A tree was reported blown down in the roadway in the 23200 block of Plank Road near Port Hudson-Pride Road in Zachary.
Thunderstorm Wind, East Feliciana
- When
- November 1, 1:45 AM CST
- Where
- East Feliciana County, 0.59 mi E of Slaughter
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 30.720, -91.140
Multiple trees were reported blown down around Slaughter.
Thunderstorm Wind, East Feliciana
- When
- November 1, 1:50 AM CST to 2:00 AM CST
- Where
- East Feliciana County, 1.64 mi ESE of Battle to 1.18 mi E of Clinton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.812, -91.054
Emergency manager reported scattered wind damage southwest of Clinton and around the community of Clinton. in the vicinity of Highway LA 955 and Battle Road - at least seven trees were blown down. In the community of Clinton, multiple trees were blown down and at least house damaged by falling trees.
Thunderstorm Wind, East Baton Rouge
- When
- November 1, 1:50 AM CST to 2:00 AM CST
- Where
- East Baton Rouge County, 0.69 mi N of Zachary
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.660, -91.150
Trees were reported blown down on multiple roads in East Baton Rouge Parish.
Thunderstorm Wind, East Baton Rouge
- When
- November 1, 1:52 AM CST
- Where
- East Baton Rouge County, 0.6 mi W of Istrouma
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 30.480, -91.130
Received reports that a tree fell on a mobile home on Shelley Street in Baton Rouge.
Thunderstorm Wind, East Baton Rouge
- When
- November 1, 2:01 AM CST
- Where
- East Baton Rouge County, (Btr)ryan Fld Baton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 30.530, -91.150
Multiple single engine aircraft were reported damaged at Baton Rouge Airport. One aircraft was picked up and thrown 1000 feet, and was declared a total loss. Report received from Baton Rouge Airport Operations Manager.
Lightning, East Baton Rouge
- When
- November 1, 2:10 AM CST
- Where
- East Baton Rouge County, 2.07 mi N of Comite
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.530, -91.030
A house fire was possibly caused by lightning in the 6700 block of Vineyard Drive in Baton Rouge.
Thunderstorm Wind, St. Helena
- When
- November 1, 2:10 AM CST to 2:20 AM CST
- Where
- St. Helena County, Greensburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.820, -90.670
Thunderstorm wind gusts blow down trees in several location in St Helena Parish that blocked roadways.
Tornado, Washington
- When
- November 1, 2:35 AM CST to 2:42 AM CST
- Where
- Washington County, 4.08 mi WNW of Lees Creek to 3.5 mi WSW of Bogalusa Arpt
- Rating
- EF2
- Path length
- 2.25 mi
- Path width
- 200 yd
- Injuries
- 2 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 30.760, -89.929
An EF-2 tornado touched down along Highway 60, moved north-northeast across Highway 439 and continued to just north of Mack Adams Oberry Road. Where the tornado touched down along Highway 60, numerous trees were snapped and uprooted. A single family home had a large portion of its roof removed and one exterior wall blown in. Several trailers were heavily damaged including one rolled trailer, injuring its two occupants. Estimated peak wind was 115 mph, path length 2.25 miles, path width 200 yards.
Tornado, Tangipahoa
- When
- November 1, 2:37 AM CST to 2:40 AM CST
- Where
- Tangipahoa County, 0.58 mi SW of Kentwood to 0.38 mi SE of Kentwood
- Rating
- EF1
- Path length
- 0.61 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.924, -90.526
An EF-1 tornado touched down along Louisiana Highway 1049 just west of Interstate 55, where minor tree damage occurred with one tree snapped. The tornado proceeded east with mainly just some light tree damage as it crossed I-55. The strongest damage occurred along Wren Street, where multiple trees were snapped and uprooted, along with numerous tree limbs damaged. At the end of Wren St., two large pine trees were uprooted. One fell through and destroyed a mobile home. Other minor structural damage occurred to a few residences where mainly shingles were ripped off. The tornado continued eastward before finally lifting along Louisiana Highway 1051. The estimated peak wind was 90 mph, path length 0.6 miles, path width 50 yards.
Tornado, Washington
- When
- November 1, 2:54 AM CST to 2:55 AM CST
- Where
- Washington County, 3.3 mi NNW of Varnado to 3.63 mi SW of Angie
- Rating
- EF2
- Path length
- 0.66 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.926, -89.846
An EF-2 tornado initially touched down near Military Road, north of Brookedale Road, and continued north-northeast to just north of HH Williams Road. A large number of trees were snapped or uprooted. An outbuilding was destroyed, and several camper trailers rolled. A single family home had part of the roof removed with damage to the porch. Estimated peak wind was 115 mph, path length 0.66 miles, path width 200 yards.
Tornado, Tangipahoa
- When
- November 1, 2:57 AM CST to 2:59 AM CST
- Where
- Tangipahoa County, 1.47 mi NNW of Campbell to 1.24 mi N of Campbell
- Rating
- EF1
- Path length
- 0.51 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.469, -90.461
An EF-1 tornado touched down just north of Medical Center Drive and snapped multiple trees west of Veterans Avenue. The tornado crossed Veterans Avenue and led to further tree damage along with some minor to moderate structural damage. Minor damage occurred to a hotel, and also to a small office building. A few windows were blown out at the hotel. The tornado continued eastward, where it then caused moderate roof damage to a small professional building. Some roof decking was ripped off and multiple dormers were ripped off or damaged. The tornado continued eastward and quickly dissipated as it moved back into the woods. Estimated peak wind was 100 mph, path length 0.51 miles, path width 75 yards.
Thunderstorm Wind, Tangipahoa
- When
- November 1, 3:06 AM CST
- Where
- Tangipahoa County, 3.51 mi S of Robert
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 30.450, -90.340
A tree was reported blown down east of Ponchatoula at the intersection of Louisiana Highway 445 and Louisiana Highway 22.
Tornado, St. Tammany
- When
- November 1, 3:23 AM CST to 3:24 AM CST
- Where
- St. Tammany County, 2.99 mi SE of Goodbee to 3.25 mi SE of Goodbee
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.474, -90.159
An EF-0 tornado touched down in the Tallow Creek subdivision, along Solomon Drive, where mostly minor tree damage occurred. It then traveled east along Cole Court and Arian Lane. Minor roof damage occurred mainly from shingles being ripped off and several trees were snapped. Multiple fences and mailboxes were also knocked down. The tornado lifted before reaching Jack Drive. Estimated peak wind was 85 mph, path length 0.29 miles, path width 30 yards.
Thunderstorm Wind, St. Tammany
- When
- November 1, 3:30 AM CST
- Where
- St. Tammany County, 1.38 mi ENE of Claiborne
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.480, -90.060
Multiple trees were blown down along Louisiana Highway 36 near Camille and East 3rd Streets.
Thunderstorm Wind, St. Tammany
- When
- November 1, 3:30 AM CST
- Where
- St. Tammany County, 0.69 mi N of Abita Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.490, -90.030
A large tree was reported uprooted on Rangeline Road north of Abita Springs. Event time approximated based on radar.
Thunderstorm Wind, St. Tammany
- When
- November 1, 3:31 AM CST
- Where
- St. Tammany County, 0.6 mi W of Covington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.480, -90.110
Several trees and power lines were reported blown down in the Covington area.
Thunderstorm Wind, Orleans
- When
- November 1, 4:15 AM CST
- Where
- Orleans County, 0.6 mi E of Gentilly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.020, -90.020
Reports from broadcast media of a tree blown down on a home in New Orleans East.
Thunderstorm Wind, Jefferson
- When
- November 1, 5:36 AM CST
- Where
- Jefferson County, Grand Isle
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 29.250, -90.000
A 56 knot (64 mph) wind gust was observed at the Grand Isle CMAN station. A trailer was reported blown over in Grand Isle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 1, 20181 death · 2 injured · $2.5 million · EF2 · 71 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20181 injured · $540,000 · EF1 · 11 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 2018$27,000 · EF2 · 6 events
- Tornado and Damaging Winds in Mississippi, November 1, 2018$590,000 · EF0 · 8 events
- Tornadoes and Damaging Winds in Mississippi, November 1, 2018$75,000 · EF1 · 10 events
- Damaging Winds in Mississippi, November 1, 2018$37,000 · 61 kt wind · 7 events
- Tornado and Damaging Winds in Alabama, November 1, 2018$35,000 · EF0 · 6 events
- Drought in New Mexico, November 1 to 30, 201830 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 2018$25,000 · 78 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 201856 kt wind · 25 events
- Drought in Colorado, November 1 to 30, 201821 events
- Tornado and Damaging Winds in Alabama, November 1, 2018$2,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783851, 783849, 783852, 783854, 783850, 783853, 783839, 794569, 783841, 783842, 783843, 783844, 783858, 783848, 783861, 783862, 783863, 783866, 783867.